EXACTECH, INC. EQUINOXE, HUMERAL STEM PRIMARY, PRESS FIT 15MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Back to Search Results |
| Catalog Number |
300-01-15 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Code |
Metal Related Pathology (4530)
| Date of Event |
04/25/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10: ((b)(6)) 320-20-46 - eq rev compress screw lck cap kit, 4.5 x 46mm.((b)(6)) 320-20-46 - eq rev compress screw lck cap kit, 4.5 x 46mm.((b)(6)) 320-01-42 - equinoxe reverse 42mm glenosphere.((b)(6)) 320-15-04 - rs glenoid plate r post aug, 8 deg, right.((b)(6)) 320-15-05 - eq rev locking screw.((b)(6)) 320-10-00 - equinoxe reverse tray adapter plate tray +0.((b)(6)) 320-20-00 - eq reverse torque defining screw kit.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2024-01203, 1038671-2025-02086, 1038671-2025-02088.If no device return, but images, radiographs, and/or op notes received for investigation: the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
It was reported approximately 43 months post right total shoulder arthroplasty; the patient underwent a revision procedure.Intraoperatively, the surgeon observed the polyethylene component was disassembled, causing the tray and sphere to articulate to the point of wearing through the tray causing metallosis.It was noted that the parts, pieces and fragments were removed from the patient's wound site.There were no medical or surgical interventions reported.There were no medical or operative reports provided.Post operative photos were provided.The patient was last known to be in stable condition following the event.No additional information is available.
Additional Manufacturer Narrative
H3: the revision reported was likely due to disassembly between the humeral liner and humeral tray, leading to subsequent metal-on-metal articulation between unintended components and resulting prosthesis wear.Potential contributions of user and patient-related considerations, an unreported traumatic event, incomplete seating of the humeral liner during implantation, forceful contact between the liner and glenoid bone (scapular notching), or a combination of the above to the reported disassembly and prosthesis wear cannot be determined as the devices were not available for evaluation and radiographs and relevant clinical information were not provided.